Giving up prednisolone

For many years I have suffered from PMR and Arthritis in the spine. I have been on Prednisolone for over 5 years and my skin has become so fragile it peels at the slightest touch. I want to come off so gp has halved my dose just over 2 weeks ago. Now my pain is unbearable but I don't want to go back on asteroids.

Any ideas on other ways to deal with the pain and stiffness.

8 Replies

oldestnewest
  • I am the same as you but been on steroids since 2002 for PMR. I also have Arthritis in every joint plus several other serious health issues. How much prednisolone have you been taking? I have managed on 5 mg for years. Would like to hear from others with this illness.

  • I was taking 5mg twice daily but have halved to 5mg once daily

  • If you've been on 5mg for 5 years and you've suddenly reduced the dose by 50% then the reduction is way too much, too fast. You need to taper prednisone very slowly. I'm reducing mine by 0.5mg a month. You need to allow your adrenal glands time to adjust and start producing their own natural cortisol. Reducing steroids can be a very painful business which is why you need to go slow. Google tapering steroids and you should get some good links. Good luck.

  • Iam taking Rhus too from holland and Barrett they help lots

  • Rhus tox

  • Thank you, I have just ordered some online and will give them a go :)

  • Give them a wk or so to get into yr system read these have to be chewed .

  • I don't believe that anything other than prednisone is really going to help with the inflammation that's in your body. The inflammation is what's causing the pain and one thing you need to remember is that the inflammation is not just in the muscles and Joints but it is also in the organs. I am very disappointed to hear that your doctor halved your Prednisone so quickly. But if you're on such a low dose it is a possibility that you are only suffering from prednisone withdrawal and that it could pass. I hope for your sake that that's what it is and that it will just pass and you will come out of this on the other side less painful. Keep in mind that PMR pain does not respond to pain medicine. I know this personally as I have arthritis in my back as well and I control it with opiates because it is so bad and it does not touch my PMR pain.

You may also like...